April  2021, 26(4): 1763-1781. doi: 10.3934/dcdsb.2021005

On a stage-structured population model in discrete periodic habitat: III. unimodal growth and delay effect

School of Mathematics, Harbin Institute of Technology, Harbin, Heilongjiang 150001, China

* Corresponding author. G. Shang's current address is Advanced Microscopy and Instrumentation Research Center, Harbin Institute of Technology, Harbin, China

Dedicated to Professor Sze-Bi Hsu on the occasion of his 70th birthday and retirement

Received  April 2020 Revised  November 2020 Published  December 2020

For a stage-structured population model in periodic discrete habitat, with periodic initial values it reduces to a system of two differential equations with time delay. Assuming the birth rate is of unimodal type, we obtain the influence of time delay on the local and global dynamics. In particular, large delay leads to population vanishing. As delay decreases, we found three critical values of delay for the emergence of different dynamics, by appealing to a combination of monotone dynamical system theory, Hopf bifurcation theory and the fluctuation method. Numerical simulations are also performed to illustrate the results.

Citation: Thazin Aye, Guanyu Shang, Ying Su. On a stage-structured population model in discrete periodic habitat: III. unimodal growth and delay effect. Discrete & Continuous Dynamical Systems - B, 2021, 26 (4) : 1763-1781. doi: 10.3934/dcdsb.2021005
References:
[1]

T. AyeJ. Fang and Y. Pan, On a population model in discrete periodic habitat. I. Spreading speed and optimal dispersal strategy}, J. Diff. Eqns., 269 (2020), 9653-9679.  doi: 10.1016/j.jde.2020.06.050.  Google Scholar

[2]

T. Aye, J. Fang and Y. Pan, On a population model in discrete periodic habitat. II. Allee effect and propagation failure, Preprint. Google Scholar

[3]

E. Beretta and Y. Kuang, Geometric stability switch criteria in delay differential systems with delay dependent parameters, SIAM J. Math. Anal., 33 (2002), 1144-1165.  doi: 10.1137/S0036141000376086.  Google Scholar

[4]

S. Chen and J. Shi, Global dynamics of the diffusive Lotka-Volterra competition model with stage structure, Calc. Var. Partial Differential Equations, 59 (2020), 33, 19 pp. doi: 10.1007/s00526-019-1693-y.  Google Scholar

[5]

J. FangS. A. Gourley and Y. Lou, Stage-structured models of intra- and inter-specific competition within age classes, J. Diff. Eqns., 260 (2016), 1918-1953.  doi: 10.1016/j.jde.2015.09.048.  Google Scholar

[6]

S. A. Gourley and J. Wu, Delayed non-local diffusive systems in biological invasion and disease spread, Nonlinear Dynamics and Evolution Equations, Fields Inst. Commun., Amer. Math. Soc., Providence, RI, 48 (2006), 137â€"200. doi: 10.1090/fic/048/06.  Google Scholar

[7]

W. S. C. GurneyS. P. Blythe and R. M. Bisbet, Bicholson's blowflies revisited, Nature, 287 (1980), 17-21.  doi: 10.1038/287017a0.  Google Scholar

[8]

J. Hale, Theory of Functional Differential Equations, Springer, New York-Hedelberg, 1977. doi: 10.1007/978-1-4612-9892-2.  Google Scholar

[9] B. D. HassardN. D. Kazarinoff and Y. H. Wan, Theory and Applications of Hopf Bifurcation, Cambridge University Press, Cambridge, 1981.   Google Scholar
[10]

S.-B. Hsu and X.-Q. Zhao, Spreading speeds and traveling waves for nonmonotone integrodifference equations,, SIAM J. Math. Anal., 40 (2008), 776-789.  doi: 10.1137/070703016.  Google Scholar

[11]

A. J. Nicholson, Compensatory reactions of population to stresses, and their evolutionary significance, Aust. J. Zool., 2 (1954), 1-8.  doi: 10.1071/zo9540001.  Google Scholar

[12]

S. Ruan and J. Wei, On the zeros of transcendental functions with applications to stability of delay differential equations with two delays, Dyn. Contin. Discrete Impuls. Syst. Ser. A Math. Anal., 10 (2003), 863-874.   Google Scholar

[13]

H. ShuL. Wang and J. Wu, Global dynamics of Nicholson's blowflies equation revisited: Onset and termination of nonlinear oscillations, J. Diff. Eqns., 255 (2013), 2565-2586.  doi: 10.1016/j.jde.2013.06.020.  Google Scholar

[14]

H. ShuL. Wang and J. Wu, Bounded global Hopf branches for stage-structured differential equations with unimodal feedback, Nonlinearity, 30 (2017), 943-964.  doi: 10.1088/1361-6544/aa5497.  Google Scholar

[15]

H. L. Smith, Monotone Dynamical System. An Introduction to the Theory of Competitive and Cooperative Systems, Amer. Math. Soc., 1995. doi: 10.1090/surv/041.  Google Scholar

[16]

H. L. Smith and H. R. Thieme, Strongly order preserving semiflows generated by functional-differential equations, J. Diff. Eqns., 93 (1991), 332-363.  doi: 10.1016/0022-0396(91)90016-3.  Google Scholar

[17]

J. W.-H. SoJ. Wu and X. Zou, Structured population on two patches: Modelling dispersal and delay, J. Math. Biol., 43 (2001), 37-51.  doi: 10.1007/s002850100081.  Google Scholar

[18]

N. Sun and J. Fang, Propagation dynamics of Fisher-KPP equation with time delay and free boundaries, Calc. Var. Partial Differential Equations, 58 (2019), Paper No. 148, 38 pp. doi: 10.1007/s00526-019-1599-8.  Google Scholar

[19]

H. R. Thieme and X.-Q. Zhao, Asymptotic speeds of spread and traveling waves for integral equations and delayed reaction diffusion models, J. Diff. Eqns., 195 (2003), 430-470.  doi: 10.1016/S0022-0396(03)00175-X.  Google Scholar

[20]

F.-B. WangR. Wu and X.-Q. Zhao, A west Nile virus transmission model with periodic incubation periods, SIAM J. Appl. Dyn. Syst., 18 (2019), 1498-1535.  doi: 10.1137/18M1236162.  Google Scholar

[21]

J. Wei, Bifurcation analysis in a scalar delay differential equation, Nonlinearity, 20 (2007), 2483-2498.  doi: 10.1088/0951-7715/20/11/002.  Google Scholar

[22]

Y. Yuan and X.-Q. Zhao, Global stability for non-monotone delay equations with application to a model of blood cell production, J. Diff. Eqns., 252 (2012), 2189-2209.  doi: 10.1016/j.jde.2011.08.026.  Google Scholar

[23]

X.-Q. Zhao, Global attractivity in a class of nonmonotone reaction-diffusion equations with time delay, Can. Appl. Math. Q., 17 (2009), 271-281.   Google Scholar

show all references

References:
[1]

T. AyeJ. Fang and Y. Pan, On a population model in discrete periodic habitat. I. Spreading speed and optimal dispersal strategy}, J. Diff. Eqns., 269 (2020), 9653-9679.  doi: 10.1016/j.jde.2020.06.050.  Google Scholar

[2]

T. Aye, J. Fang and Y. Pan, On a population model in discrete periodic habitat. II. Allee effect and propagation failure, Preprint. Google Scholar

[3]

E. Beretta and Y. Kuang, Geometric stability switch criteria in delay differential systems with delay dependent parameters, SIAM J. Math. Anal., 33 (2002), 1144-1165.  doi: 10.1137/S0036141000376086.  Google Scholar

[4]

S. Chen and J. Shi, Global dynamics of the diffusive Lotka-Volterra competition model with stage structure, Calc. Var. Partial Differential Equations, 59 (2020), 33, 19 pp. doi: 10.1007/s00526-019-1693-y.  Google Scholar

[5]

J. FangS. A. Gourley and Y. Lou, Stage-structured models of intra- and inter-specific competition within age classes, J. Diff. Eqns., 260 (2016), 1918-1953.  doi: 10.1016/j.jde.2015.09.048.  Google Scholar

[6]

S. A. Gourley and J. Wu, Delayed non-local diffusive systems in biological invasion and disease spread, Nonlinear Dynamics and Evolution Equations, Fields Inst. Commun., Amer. Math. Soc., Providence, RI, 48 (2006), 137â€"200. doi: 10.1090/fic/048/06.  Google Scholar

[7]

W. S. C. GurneyS. P. Blythe and R. M. Bisbet, Bicholson's blowflies revisited, Nature, 287 (1980), 17-21.  doi: 10.1038/287017a0.  Google Scholar

[8]

J. Hale, Theory of Functional Differential Equations, Springer, New York-Hedelberg, 1977. doi: 10.1007/978-1-4612-9892-2.  Google Scholar

[9] B. D. HassardN. D. Kazarinoff and Y. H. Wan, Theory and Applications of Hopf Bifurcation, Cambridge University Press, Cambridge, 1981.   Google Scholar
[10]

S.-B. Hsu and X.-Q. Zhao, Spreading speeds and traveling waves for nonmonotone integrodifference equations,, SIAM J. Math. Anal., 40 (2008), 776-789.  doi: 10.1137/070703016.  Google Scholar

[11]

A. J. Nicholson, Compensatory reactions of population to stresses, and their evolutionary significance, Aust. J. Zool., 2 (1954), 1-8.  doi: 10.1071/zo9540001.  Google Scholar

[12]

S. Ruan and J. Wei, On the zeros of transcendental functions with applications to stability of delay differential equations with two delays, Dyn. Contin. Discrete Impuls. Syst. Ser. A Math. Anal., 10 (2003), 863-874.   Google Scholar

[13]

H. ShuL. Wang and J. Wu, Global dynamics of Nicholson's blowflies equation revisited: Onset and termination of nonlinear oscillations, J. Diff. Eqns., 255 (2013), 2565-2586.  doi: 10.1016/j.jde.2013.06.020.  Google Scholar

[14]

H. ShuL. Wang and J. Wu, Bounded global Hopf branches for stage-structured differential equations with unimodal feedback, Nonlinearity, 30 (2017), 943-964.  doi: 10.1088/1361-6544/aa5497.  Google Scholar

[15]

H. L. Smith, Monotone Dynamical System. An Introduction to the Theory of Competitive and Cooperative Systems, Amer. Math. Soc., 1995. doi: 10.1090/surv/041.  Google Scholar

[16]

H. L. Smith and H. R. Thieme, Strongly order preserving semiflows generated by functional-differential equations, J. Diff. Eqns., 93 (1991), 332-363.  doi: 10.1016/0022-0396(91)90016-3.  Google Scholar

[17]

J. W.-H. SoJ. Wu and X. Zou, Structured population on two patches: Modelling dispersal and delay, J. Math. Biol., 43 (2001), 37-51.  doi: 10.1007/s002850100081.  Google Scholar

[18]

N. Sun and J. Fang, Propagation dynamics of Fisher-KPP equation with time delay and free boundaries, Calc. Var. Partial Differential Equations, 58 (2019), Paper No. 148, 38 pp. doi: 10.1007/s00526-019-1599-8.  Google Scholar

[19]

H. R. Thieme and X.-Q. Zhao, Asymptotic speeds of spread and traveling waves for integral equations and delayed reaction diffusion models, J. Diff. Eqns., 195 (2003), 430-470.  doi: 10.1016/S0022-0396(03)00175-X.  Google Scholar

[20]

F.-B. WangR. Wu and X.-Q. Zhao, A west Nile virus transmission model with periodic incubation periods, SIAM J. Appl. Dyn. Syst., 18 (2019), 1498-1535.  doi: 10.1137/18M1236162.  Google Scholar

[21]

J. Wei, Bifurcation analysis in a scalar delay differential equation, Nonlinearity, 20 (2007), 2483-2498.  doi: 10.1088/0951-7715/20/11/002.  Google Scholar

[22]

Y. Yuan and X.-Q. Zhao, Global stability for non-monotone delay equations with application to a model of blood cell production, J. Diff. Eqns., 252 (2012), 2189-2209.  doi: 10.1016/j.jde.2011.08.026.  Google Scholar

[23]

X.-Q. Zhao, Global attractivity in a class of nonmonotone reaction-diffusion equations with time delay, Can. Appl. Math. Q., 17 (2009), 271-281.   Google Scholar

Figure 1.  Parameter regions for different dynamics in $ (\tau,p) $ plane
Figure 2.  Plot of $ S_0(\tau) $ and $ S_1(\tau) $
Figure 3.  (a) $ \tau = 15\le \tau_1 $ and the solution converges to the positive equilibrium; (b) $ \tau = 20>\tau_1 $ but close to $ \tau_1 $, and the solution converges to a periodic solution; (c) $ \tau = 80<\tau_2 $ but close to $ \tau_2 $, and the solution still converges to periodic solution which has a larger period than in (b); (d) $ \tau = 90\in (\tau_2,\tau^*) $, the solution converges to the positive equilibrium
[1]

Qigang Yuan, Jingli Ren. Periodic forcing on degenerate hopf bifurcation. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2857-2877. doi: 10.3934/dcdsb.2020208

[2]

Rui Hu, Yuan Yuan. Stability, bifurcation analysis in a neural network model with delay and diffusion. Conference Publications, 2009, 2009 (Special) : 367-376. doi: 10.3934/proc.2009.2009.367

[3]

Manoel J. Dos Santos, Baowei Feng, Dilberto S. Almeida Júnior, Mauro L. Santos. Global and exponential attractors for a nonlinear porous elastic system with delay term. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2805-2828. doi: 10.3934/dcdsb.2020206

[4]

Paula A. González-Parra, Sunmi Lee, Leticia Velázquez, Carlos Castillo-Chavez. A note on the use of optimal control on a discrete time model of influenza dynamics. Mathematical Biosciences & Engineering, 2011, 8 (1) : 183-197. doi: 10.3934/mbe.2011.8.183

[5]

Jan Prüss, Laurent Pujo-Menjouet, G.F. Webb, Rico Zacher. Analysis of a model for the dynamics of prions. Discrete & Continuous Dynamical Systems - B, 2006, 6 (1) : 225-235. doi: 10.3934/dcdsb.2006.6.225

[6]

Simone Calogero, Juan Calvo, Óscar Sánchez, Juan Soler. Dispersive behavior in galactic dynamics. Discrete & Continuous Dynamical Systems - B, 2010, 14 (1) : 1-16. doi: 10.3934/dcdsb.2010.14.1

[7]

Zhigang Pan, Chanh Kieu, Quan Wang. Hopf bifurcations and transitions of two-dimensional Quasi-Geostrophic flows. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021025

[8]

Rafael Luís, Sandra Mendonça. A note on global stability in the periodic logistic map. Discrete & Continuous Dynamical Systems - B, 2020, 25 (11) : 4211-4220. doi: 10.3934/dcdsb.2020094

[9]

Lakmi Niwanthi Wadippuli, Ivan Gudoshnikov, Oleg Makarenkov. Global asymptotic stability of nonconvex sweeping processes. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1129-1139. doi: 10.3934/dcdsb.2019212

[10]

Juan Manuel Pastor, Javier García-Algarra, Javier Galeano, José María Iriondo, José J. Ramasco. A simple and bounded model of population dynamics for mutualistic networks. Networks & Heterogeneous Media, 2015, 10 (1) : 53-70. doi: 10.3934/nhm.2015.10.53

[11]

Mikhail Gilman, Semyon Tsynkov. Statistical characterization of scattering delay in synthetic aperture radar imaging. Inverse Problems & Imaging, 2020, 14 (3) : 511-533. doi: 10.3934/ipi.2020024

[12]

Yunfei Lv, Rong Yuan, Yuan He. Wavefronts of a stage structured model with state--dependent delay. Discrete & Continuous Dynamical Systems - A, 2015, 35 (10) : 4931-4954. doi: 10.3934/dcds.2015.35.4931

[13]

Valery Y. Glizer. Novel Conditions of Euclidean space controllability for singularly perturbed systems with input delay. Numerical Algebra, Control & Optimization, 2021, 11 (2) : 307-320. doi: 10.3934/naco.2020027

[14]

Carlos Gutierrez, Nguyen Van Chau. A remark on an eigenvalue condition for the global injectivity of differentiable maps of $R^2$. Discrete & Continuous Dynamical Systems - A, 2007, 17 (2) : 397-402. doi: 10.3934/dcds.2007.17.397

[15]

Bernold Fiedler, Carlos Rocha, Matthias Wolfrum. Sturm global attractors for $S^1$-equivariant parabolic equations. Networks & Heterogeneous Media, 2012, 7 (4) : 617-659. doi: 10.3934/nhm.2012.7.617

[16]

Guirong Jiang, Qishao Lu. The dynamics of a Prey-Predator model with impulsive state feedback control. Discrete & Continuous Dynamical Systems - B, 2006, 6 (6) : 1301-1320. doi: 10.3934/dcdsb.2006.6.1301

[17]

Mingxin Wang, Qianying Zhang. Dynamics for the diffusive Leslie-Gower model with double free boundaries. Discrete & Continuous Dynamical Systems - A, 2018, 38 (5) : 2591-2607. doi: 10.3934/dcds.2018109

[18]

V. Vijayakumar, R. Udhayakumar, K. Kavitha. On the approximate controllability of neutral integro-differential inclusions of Sobolev-type with infinite delay. Evolution Equations & Control Theory, 2021, 10 (2) : 271-296. doi: 10.3934/eect.2020066

[19]

Jianping Gao, Shangjiang Guo, Wenxian Shen. Persistence and time periodic positive solutions of doubly nonlocal Fisher-KPP equations in time periodic and space heterogeneous media. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2645-2676. doi: 10.3934/dcdsb.2020199

[20]

Irena PawŃow, Wojciech M. Zajączkowski. Global regular solutions to three-dimensional thermo-visco-elasticity with nonlinear temperature-dependent specific heat. Communications on Pure & Applied Analysis, 2017, 16 (4) : 1331-1372. doi: 10.3934/cpaa.2017065

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (90)
  • HTML views (104)
  • Cited by (0)

Other articles
by authors

[Back to Top]